Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 3, 2014, 4:24 PM EDT for 6 counties in Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 4:24 PM EDT (20:24 UTC)
- Expired
- Apr 3, 2014, 5:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Lee County, KY, Magoffin County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 14 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:29 PM EDT | TSTM WND DMG | Bethany, KY | 3 TREES DOWN ON HIGHWAY 1261 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912
WUUS53 KJKL 032024
SVRJKL
KYC025-071-115-129-153-237-032100-
/O.NEW.KJKL.SV.W.0016.140403T2024Z-140403T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
NORTHEASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 500 PM EDT
* AT 423 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VORTEX...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...BETHANY...PENCE...HOLLONVILLE...LANDSAW...MALAGA...
WILHURST...VANCLEVE...PAXTON...LEXIE...SEWELL...GILMORE...
SIMPSON...UPPER GILMORE...KECK...MOCT...ROSEFORK...LEE CITY...
SHOCKEY AND TAULBEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3755 8287 3763 8368 3775 8361 3776 8333
3771 8326 3775 8325 3777 8327 3779 8285
TIME...MOT...LOC 2024Z 273DEG 40KT 3769 8349
HAIL...0.75IN
WIND...60MPH
$$
PELTON2 follow-up statements
016
WWUS53 KJKL 032045
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT THU APR 3 2014
KYC129-032054-
/O.CAN.KJKL.SV.W.0016.000000T0000Z-140403T2100Z/
LEE KY-
445 PM EDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3755 8287 3762 8353 3764 8353 3766 8361
3769 8365 3775 8361 3776 8333 3771 8326
3775 8325 3777 8327 3779 8285
TIME...MOT...LOC 2044Z 273DEG 40KT 3767 8321
$$
KYC025-071-115-153-237-032100-
/O.CON.KJKL.SV.W.0016.000000T0000Z-140403T2100Z/
JOHNSON KY-MAGOFFIN KY-WOLFE KY-BREATHITT KY-FLOYD KY-
445 PM EDT THU APR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FLOYD...NORTHERN BREATHITT...SOUTHERN WOLFE...CENTRAL MAGOFFIN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 500 PM EDT...
AT 441 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNTAIN
VALLEY...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...GUAGE...EUGENE...CAMP LEWIS...OVA...KERNIE...STELLA...
FRITZ...FORAKER...GULLETT...GIFFORD...HENDRICKS...LAKESVILLE...
TIPTOP...STRINGTOWN...MASON...CARVER STATION...CARVER...CONLEY
STATION AND SUBLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3755 8287 3762 8353 3764 8353 3766 8361
3769 8365 3775 8361 3776 8333 3771 8326
3775 8325 3777 8327 3779 8285
TIME...MOT...LOC 2044Z 273DEG 40KT 3767 8321
HAIL...0.75IN
WIND...60MPH
$$
RAY631
WWUS53 KJKL 032102
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT THU APR 3 2014
KYC025-071-115-153-237-032110-
/O.EXP.KJKL.SV.W.0016.000000T0000Z-140403T2100Z/
JOHNSON KY-MAGOFFIN KY-WOLFE KY-BREATHITT KY-FLOYD KY-
502 PM EDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLOYD...NORTHERN
BREATHITT...SOUTHERN WOLFE...CENTRAL MAGOFFIN AND SOUTHWESTERN
JOHNSON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM. IN ADDITION...A SEVERE THUNDERSTORM WARNING WAS
REISSUED FOR PORTIONS OF MAGOFFIN...JOHNSON...AND FLOYD COUNTIES
UNTIL 545 PM EDT.
LAT...LON 3755 8287 3762 8353 3764 8353 3766 8361
3769 8365 3775 8361 3776 8333 3771 8326
3775 8325 3777 8327 3779 8285
TIME...MOT...LOC 2045Z 273DEG 40KT 3766 8320
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:29 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 3, 3:29 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 329 PM EDT THU APR 3 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 328 PM EDT THU APR 3 2014 STATIONARY FRONTAL BOUNDARY IS CURRENTLY DRAPED ACROSS NORTHERN KENTUCKY. THIS FRONT WILL MEANDER ABOUT OVER THE NEXT 24 HOURS SENDING WAVES OF SHOWERS AND THUNDERSTORMS EASTWARD ACROSS OUR AREA. CONFIDENCE IN THE DETAILS IS LOW AFTER THIS EVENING BUT LOOKING OVER THE AVAILABLE GUIDANCE SEEMS TO POINT TO SHOWERS AND STORMS MOVING ACROSS THE REGION THROUGH THE EVENING AND THEN POTENTIALLY LIFTING NORTHWARD BACK TOWARD THE OHIO RIVER LATE TONIGHT. THEN...SHOWERS AND STORM WILL REENTER THE AREA FROM THE WEST AS THE COLD FRONT WORKS ITS WAY ACROSS THE REGION ON FRIDAY. FLASH FLOOD WATCH WAS ISSUED EARLIER. WITH TREES YET TO LEAF OUT HERE LOCALLY (AND THUS NOT ABSORBING THE AMOUNT OF GROUNDWATER THEY WOULD WHEN FULLY LEAFED) AND PWATS PROGGED TO APPROACH THE 99TH PERCENTILE...RUNOFF FROM LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OF SMALL CREEKS AND STREAMS AND POOR DRAINING URBAN AREAS. THE OTHER CONCERN REMAINS THE POTENTIAL FOR SEVERE WEATHER. THE AIRMASS HAS NOT BEEN ABLE TO SIGNIFICANTLY DESTABILIZE THIS AFTERNOON...ALTHOUGH SBCAPE IS APPROACHING 1000 J/KG OVER OUR SOUTHERN COUNTIES AT THIS TIME. THINK THE SEVERE THREAT IS MINIMAL BUT AN ISOLATED SEVERE THUNDERSTORM IS NOT OUT OF THE QUESTION. TOMORROW/S THREAT AGAIN REVOLVES AROUND HOW MUCH INSTABILITY CAN BUILD BEFORE THE FRONT PASSES THROUGH. CURRENT PROJECTIONS PUT THE FRONT THROUGH HERE AROUND MIDDAY...SO THAT WOULD SUPPORT A LESSER SEVERE WEATHER THREAT THAN SHOULD THE FRONT COME THROUGH LATER IN THE DAY. STRONG GUSTY WINDS WILL MATERIALIZE AFTER SUNRISE TOMORROW. BUFKIT SOUNDINGS SUPPORT GUSTS UP TO 40 MPH SO A WIND HEADLINE WILL LIKELY BE NEEDED FOR THE DAY ON FRIDAY. THE PERIOD WILL END QUIETLY AS A FEW LINGERING SHOWERS IN THE FAR EAST END EARLY IN THE EVENING WITH DECREASING CLOUDS. TEMPERATURES WILL FALL INTO THE UPPER 30S TO LOW 40S...WITH SOME COOLER TEMPERATURES POSSIBLE IN OUR WESTERN SHELTERED VALLEYS. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 328 PM EDT THU APR 3 2014 HIGH PRESSURE WILL RETURN THIS WEEKEND...PROVIDING A RELATIVELY NICE...BUT COOLER WEEKEND. WITH A COOLER AIRMASS SETTLING OVER THE AREA HIGHS WILL REMAIN IN THE 50S ON SATURDAY...RECOVERING TO THE 60S BY SUNDAY. OUR NEXT WEATHER SYSTEM TO IMPACT THE AREA WILL EMERGE FROM THE GULF COAST REGION LATE SUNDAY...AND ESPECIALLY SUNDAY NIGHT. A LOW PRESSURE SYSTEM WILL TRACK NORTH FROM THE LOWER MISSISSIPPI RIVER REGION AND ACROSS CENTRAL KENTUCKY. THIS WILL PLACE EASTERN KENTUCKY ON THE WARM SIDE OF THIS SYSTEM. STRONG ISENTROPIC ASCENT WILL LEAD TO WIDESPREAD PRECIPITATION DEVELOPMENT SUNDAY NIGHT INTO MONDAY MORNING. THE SYSTEM WILL DEPART BY MONDAY AFTERNOON...WITH STRONG TROUGHING SETTLING INTO THE REGION. THIS TROUGHING IS LIKELY TO PERSIST THROUGH MUCH OF NEXT WEEK...PROVIDING COOLER AND PERHAPS UNSETTLED WEATHER INTO MIDWEEK. THUS...AN EXTENDED PERIOD OF LOW POPS WILL CONTINUE INTO WEDNESDAY BEFORE THE TROUGH FINALLY STARTS TO PULL OUT. AT THIS TIME...IT APPEARS THAT PRECIPITATION SHOULD STAY ALL RAIN AS COLD AIR WITHIN THE TROUGH IS NOT COLD ENOUGH. WARMER WEATHER MAY RETURN BY LATE IN THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 201 PM EDT THU APR 3 2014 SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA DURING THE NEXT 24 HOURS. TIMING THE INITIAL LINE INTO THE TAF SITES IS PRETTY STRAIGHT FORWARD. HOWEVER...CONFIDENCE IN TIMING AND IMPACTS AFTER THAT IS VERY UNCERTAIN. LATEST HRRR RUNS SHOW SEVERAL ROUNDS OF SHOWERS AND STORMS OVERNIGHT...BUT OTHER MODELS ARE MUCH DRIER. WILL LEAN ON THE HRRR MODEL AS IT APPEARS TO BE VERIFYING MUCH BETTER LOOKING AT UPSTREAM RADAR DATA. THIS WILL YIELD A PROLONGED THREAT OF SHOWERS AT THE TAF SITES. WILL ALSO INCLUDE A VCTS/CB MENTION BETWEEN 20Z AND 00Z WITH THE INITIAL LINE AND THEN AGAIN AFTER 15Z TOMORROW AS A COLD FRONT PASSES THROUGH THE AREA. WIND SHEAR IS ALSO A CONCERN OVERNIGHT AS SOUTHWEST WINDS INCREASE DRAMATICALLY ABOVE THE SURFACE. THESE GUSTY WINDS WILL BEGIN TO SURFACE AFTER 15Z TOMORROW. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...ABE LONG TERM...KAS AVIATION...ABE
Hazardous weather outlook, Apr 3, 12:55 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1255 PM EDT THU APR 3 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-042000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1255 PM EDT THU APR 3 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE FROM THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHERE THUNDERSTORMS PASS REPEATEDLY OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LINE OF THUNDERSTORMS WILL MOVE ACROSS EASTERN KENTUCKY FROM EARLY FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON. SOME OF THE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ADDITIONALLY...WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE OUTSIDE OF THUNDERSTORMS ON FRIDAY. THUNDERSTORMS ARE ALSO POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ABE
In the hours before
Special weather statement, Apr 3, 11:03 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1103 AM EDT THU APR 3 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-032200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1103 AM EDT THU APR 3 2014 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING AND AGAIN ON FRIDAY... THE THREAT FOR STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IS INCREASING LATER TODAY. AFTER A BRIEF BREAK IN THE SHOWER ACTIVITY AND SOME PEEKS OF SUNSHINE DURING THE EARLY AFTERNOON HOURS... ANOTHER ROUND OF THUNDERSTORMS IS FORECAST TO IMPACT EASTERN KENTUCKY LATE IN THE AFTERNOON AND INTO THE EARLY EVENING HOURS. THIS SECOND ROUND OF THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHERE THUNDERSTORMS PASS REPEATEDLY OVER THE SAME AREAS. A COLD FRONT WILL THEN APPROACH EASTERN KENTUCKY LATE TONIGHT...WITH A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING OUT AHEAD OF THE FRONT. THIS LINE OF STORMS WILL ENTER EASTERN KENTUCKY EARLY FRIDAY MORNING...AND EXIT THE AREA BY EARLY AFTERNOON. SOME OF THE STORMS WILL APPROACH SEVERE LIMITS...WITH DAMAGING WINDS THE MAIN THREAT ON FRIDAY. ADDITIONALLY...STRONG WIND GUSTS OF 30 TO 40 MPH WILL DEVELOP ALONG AND BEHIND THE FRONT AS IT MOVES THROUGH ON FRIDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. GEOGERIAN/ABE
Special weather statement, Apr 3, 4:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 410 PM EDT THU APR 3 2014 KYZ051-052-058>060-104-106>109-111-112-032100- MENIFEE-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-JOHNSON-MAGOFFIN-MORGAN- WOLFE-LEE-BREATHITT- 410 PM EDT THU APR 3 2014 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT THURSDAY AFTERNOON... NORTHWESTERN JOHNSON... NORTHWESTERN MAGOFFIN... MENIFEE... MORGAN... EASTERN POWELL... SOUTHERN ROWAN... WOLFE... NORTHERN LEE... SOUTHEASTERN BATH... NORTHWESTERN BREATHITT... ELLIOTT AND SOUTHEASTERN ESTILL. AT 410 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARTER CAVES STATE PARK TO GRAYSON LAKE STATE PARK TO 11 MILES SOUTH OF MOREHEAD TO 9 MILES NORTHEAST OF FRENCHBURG TO FRENCHBURG TO 6 MILES NORTHWEST OF BEATTYVILLE...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZOE AROUND 415 PM EDT...ZAG AROUND 420 PM EDT...YOCUM AROUND 425 PM EDT...UNION AROUND 430 PM EDT...HURST AROUND 435 PM EDT... RESIDENTS CAN EXPECT RAINFALL RATES OVER ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Local storm report, Apr 3, 4:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 8 W MOREHEAD 38.19N 83.59W
04/03/2014 M56 MPH ROWAN KY AWOS
OBSERVED AT MOREHEAD AIRPORT AWOS.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:30 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 27 hr |
| Apr 3, 4:17 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Wolfe | 28 min |
| Apr 3, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Martin, Morgan and 1 more | 52 min |
| Apr 3, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 47 min |
| Apr 3, 7:47 PM EDT | Areal Flood Advisory | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 2 more | 9 hr |
| Apr 3, 7:55 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.